Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2017, 5:09 PM CDT for Washington County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2017, 5:09 PM CDT (22:09 UTC)
- Expired
- May 26, 2017, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS83 KMPX 262209
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
509 PM CDT FRI MAY 26 2017
MNZ063-262245-
Washington-
509 PM CDT FRI MAY 26 2017
...A THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...
At 509 PM CDT, a thunderstorm was located over Hugo, or 17 miles
northeast of St. Paul, moving northeast at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Hugo, Scandia, Otisville, Marine On St Croix and William OBrien State
Park.
LAT...LON 4526 9275 4521 9275 4519 9277 4517 9275
4515 9277 4512 9297 4518 9301 4530 9282
TIME...MOT...LOC 2209Z 243DEG 14KT 4517 9294
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 3:06 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 26, 3:06 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 306 PM CDT Fri May 26 2017 .SHORT TERM...(This evening through Saturday) Issued at 306 PM CDT Fri May 26 2017 Wind shift is crawling across MN this afternoon and is expected to be near the I-35 corridor around 4/5pm. SPC meso analysis has SBCAPE pushing 1000 j/kg along the boundary, with a narrow line of storms present from about Aitkin north. These storms have gone up within a zone of PV advection ahead of a weak short wave heading for the Arrowhead. This little bit of lift with the instability is just enough to get storms going, down here, we lack the forcing and hence why as of 3 pm we lack the thunderstorms. However, HRRR/HopWRF and other CAMs have been persistent with developing convection north of the metro in east central MN and vis satellite shows cumulus congestus in this area, so continued to advertise chance PoPs late this afternoon/evening working across from around Mora over to Barron, WI. Not much expected for tonight other than increasing clouds from the west as the wave currently moving into WY heads across Nebraska. Light winds are expected and we may see enough boundary layer moisture linger in western WI to allow for some patchy fog to develop in the river valleys and other low lying areas. As for that WY wave, there will be a good shield of rain to its north working across southern SD overnight within a zone of decent h7-h6 Fgen. This area of rain will be knocking on the doorstep of SW MN by Saturday morning. However, this area of fgen is expected to fall apart as it moves into western MN Saturday morning as thunderstorms start to expand in coverage across southeast Nebraska. Latent heat release from these storms will help lead to the demise of the northern piece of fgen as that starts lining up to our south. The result, is we are anticipating a dry, though cloudy day across the MPX area, with any rain coming up into south central MN during the afternoon with more widespread/heavier rain staying down in IA. Also have just shower mention tomorrow, with any instability looking minimal. Finally, did cool highs Saturday a little, though it could be cooler, especially in western MN depending how quickly/thick clouds come in. .LONG TERM...(Saturday night through Friday) Issued at 306 PM CDT Fri May 26 2017 There's not a lot to talk about in the long term period. A digging longwave trough across the Great Lakes region Sunday through midweek which will keep us in cool northwesterly flow with multiple opportunities for isolated or scattered showers in deep cyclonic flow and cold air advection. But, any rain amounts will be light across the area with no real system coming through during the period. Sunday and Monday will see increased cloud cover and with limited CAPE values, could see isolated Thunder. There is decent agreement in this trough holding its course through midweek but there are some differences toward the end of the week. The GFS/ECMWF both indicate upper level ridging finally pushing the trough east with a surface high dropping out of Canada near the end of the week. The main differences lie in the timing of this with the EC holding on to the cooler and slower departure of the trough when compared to the GFS. Regardless, May will finish on a cool stretch and is likely to finish just below normal for averages temperatures at MSP. If this does verify, this will break the 20 month above average streak at MSP. Our last month that was below normal was August, 2015. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1258 PM CDT Fri May 26 2017 Frontal boundary on the doorstep of STC and will be getting to the I-35 corridor during peak daytime heating. Starting to get a decent cu field forming along the boundary from STC north and expect shra/tsra to develop from this by 19z. MSP/RNH will be the only locations with a threat of seeing this diurnally driven activity. Expect VFR skies throughout, with SKC overnight, but mid level clouds will become OVC Saturday as the wave currently working across WY heads our way. KMSP...The hrrr has been pretty consistent with some iso/sct shra/trsa activity in the vicinity around 22/23z. Precip chances look better north, hence only a vcsh from 22z to 00z. /OUTLOOK FOR KMSP/ Sun...VFR. Chc -shra. Wind NW 10-15 kts. Mon...VFR. Chance showers. Wind NW 10-15 kts. Tue...VFR. Wind NW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...SPD AVIATION...MPG
Hazardous weather outlook, May 26, 1:46 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 146 PM CDT Fri May 26 2017 MNZ044-045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-271900- Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright- Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le Sueur- Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St. Croix- Pierce-Dunn-Pepin-Chippewa-Eau Claire- 146 PM CDT Fri May 26 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon for east central Minnesota into western Wisconsin. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday and Monday afternoon. The threat for severe weather is very low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>043-047>049-054>058-064>067-073>075-082-083-091-092-271900- Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley- Redwood-Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault- 146 PM CDT Fri May 26 2017 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday and Monday afternoon. The threat for severe weather is very low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, May 26, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
509 PM CDT FRI MAY 26 2017
MNZ063-262245-
Washington-
509 PM CDT FRI MAY 26 2017
...A THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...
At 509 PM CDT, a thunderstorm was located over Hugo, or 17 miles
northeast of St. Paul, moving northeast at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Hugo, Scandia, Otisville, Marine On St Croix and William OBrien State
Park.
LAT...LON 4526 9275 4521 9275 4519 9277 4517 9275
4515 9277 4512 9297 4518 9301 4530 9282
TIME...MOT...LOC 2209Z 243DEG 14KT 4517 9294The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:17 PM CDT | Special Weather Statement | MPX | Chisago | 43 min |
| May 26, 5:34 PM CDT | Special Weather Statement | MPX | Saint Croix | 56 min |
| May 26, 6:26 PM CDT | Special Weather Statement | MPX | Saint Croix | 64 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.